Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ayeeesha

birth control

I'm about to go on birth control which I haven't done since last year, but my acne is pretty unpredictable and it's hard to control breakouts, so I was wondering if any girls out there have had any good or bad experiences with birth control in regards to acne, and are there any that you absolutely love?? I've heard good things from the patch, but I'm just not sure what to pick because theres like a bizzilion out there

Thanks for the help

Share this post


Link to post
Share on other sites

I've had GREAT success skin-wise with Ortho tri-cyclen, cyclen, alesse, diane-35, and marvelon.

The problem was, I would go off and on them, and then before I took accutane, my skin would NOT respond to the pill alone (my skin was too bad). I needed acutane to clear it first, then I stupidly wasn't on the pill while on accutane (IUD instead which I had removed anyway) so I had no maintenance.

Now, I'm back in the same position. Started Alesse to get accutane again. But this time I'm staying on the pill.

Another big reason I got off the pillseveral times were mooodiness and LOW libido. But now, I've been off it for quite a few months and the libido issue has not resolved itself. :( Oh well. I really want my clear skin back.

Share this post


Link to post
Share on other sites

My libido is worth more than going on any pill..... I will not risk taking hormones that are not made by ME.

ayee, it really is different for everyone. even if people suggest a certain pill on here, it might not work at all for you, make it worse, or make it better.

It SUCKS that you have to try them out to find a good one for you. Hopefully you have a good, understand doctor who will not insist on one particular brand.

Keep in mind it might take 3 months or longer on each one for it to start working for your skin!

Share this post


Link to post
Share on other sites

Birth control had to effect on my acne even after taking it for 4 years. I used many different brands, too. I quit taking it last October because it gave me horrible migraines and my acne is still the same.

Share this post


Link to post
Share on other sites

I've had GREAT success skin-wise with Ortho tri-cyclen, cyclen, alesse, diane-35, and marvelon.

The problem was, I would go off and on them, and then before I took accutane, my skin would NOT respond to the pill alone (my skin was too bad). I needed acutane to clear it first, then I stupidly wasn't on the pill while on accutane (IUD instead which I had removed anyway) so I had no maintenance.

Now, I'm back in the same position. Started Alesse to get accutane again. But this time I'm staying on the pill.

Another big reason I got off the pillseveral times were mooodiness and LOW libido. But now, I've been off it for quite a few months and the libido issue has not resolved itself. :( Oh well. I really want my clear skin back.

foomph, Did you take birth control and use the IUD at the same time? Sorry for taking this thread in a new direction... hopefully my questions can be answered in one post. My dermatologist prescribed yas to help with the stupid hormonal breakout, but I have the IUD and don't want to mess with my body TOO much.

Share this post


Link to post
Share on other sites

I'm actually not taking birth control to help my acne, I'm taking it because I think me and my boyfriend are "taking things to the next level" soon, haha but I just don't want to screw around with pills and break out more than I do with my own hormones you know, why aggravate my skin any more than I haveto?

Thanks for the tips you guys, anyone else have a suggestion?

Share this post


Link to post
Share on other sites

I tried Diane 35 twice, didn't help with acne, but made me put on 10 kgs. And I'm 100% sure it was a the pill because at the time I didn't change my diet before, during and after the pill.

I stay away from the pill.

Share this post


Link to post
Share on other sites

I've had GREAT success skin-wise with Ortho tri-cyclen, cyclen, alesse, diane-35, and marvelon.

The problem was, I would go off and on them, and then before I took accutane, my skin would NOT respond to the pill alone (my skin was too bad). I needed acutane to clear it first, then I stupidly wasn't on the pill while on accutane (IUD instead which I had removed anyway) so I had no maintenance.

Now, I'm back in the same position. Started Alesse to get accutane again. But this time I'm staying on the pill.

Another big reason I got off the pillseveral times were mooodiness and LOW libido. But now, I've been off it for quite a few months and the libido issue has not resolved itself. :( Oh well. I really want my clear skin back.

foomph, Did you take birth control and use the IUD at the same time? Sorry for taking this thread in a new direction... hopefully my questions can be answered in one post. My dermatologist prescribed yas to help with the stupid hormonal breakout, but I have the IUD and don't want to mess with my body TOO much.

Cereal, I have an IUD and I can almost guarantee that it causes acne!!

Share this post


Link to post
Share on other sites

My libido is worth more than going on any pill..... I will not risk taking hormones that are not made by ME.

i couldn't agree more with jess. not solely for libido issues, but for overall health in general -- i'm extremely wary of them, and will never take synthetic hormones again.

but to anwer your question, when i was on Ortho Tri-Cyclen for a year, i cleared up considerably.

Share this post


Link to post
Share on other sites

I've taken Yasmin for 2 years & it has done nothing for my skin.

The first year I took it was great for my cycle (shorter periods, less pain), but I tried skipping my period earlier this year & ever since then I've had significant spotting everyday, inbetween periods. It's really depressing. I need to go to a doctor I guess, but I just hate going to the gyno!

It did not make me gain weight, lessen my libido, or make my skin any worse. The only issue I have had with this pill is spotting.

Share this post


Link to post
Share on other sites

I've just got on Dianova Mite (similar to Feminil Mite).

I've been on it nearly a week, so I haven't really seen any changes yet :P

Though, I wake up at night, feeling VERY nauseas. Think I've been doing that every night, and I really hope it goes away.

Share this post


Link to post
Share on other sites

I take a birth control pill (Monofeme) and it hasn't caused me any skin problems at all. In fact, I think it's helping my skin, I was using it for a couple of months last year and I've just started it again, and have been on it for about a month and a half. If you want to try it, try it. If you end up disliking it, stop taking it..?

Share this post


Link to post
Share on other sites

Everyone is different. Some people don't experience an initial break out, and clear up. I took 4 months to clear up, but I still get little break outs before my time of the month, but they aren't drastic. I'm on diane, and it's worked great. I haven't put on weight, I haven't lost my libido, I haven't been overly moody/emotional. I've been on it for about 6 months now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×